MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; INTRAVASCULAR THERAPEUTIC CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; INTRAVASCULAR THERAPEUTIC CATHETER
Catalog Number H965464701
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the used catheter will be returned to angiodynamics for evaluation, it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, a 4f midline catheter which had been placed on (b)(6) 2017 was flushed prior to the patient going to ct on (b)(6) 2017.A pinhole leak was noted on the extension leg and the catheter was removed.The patient condition was reported as "unaffected." it has been indicated that the used catheter will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2017 angiodynamics complaint report was reviewed for the bioflo midline product family and the failure mode "extension leg - hole proximal to suture wing." no adverse trend was identified.The end user's reported complaint description of "leaked on clear tubing" [hole in extension leg tubing] is not confirmed, as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Angiodynamics' manufacturing process controls for the bioflo midline include a guidewire insertion test to verify lumen patency followed by air leak testing to insure the catheters do not leak.Additional visual inspections for damage or defects are also performed.The directions for use (dfu) packaged with the bioflo midline contain the following precautions/warnings: "warnings: do not use if package is opened or damaged.Do not fully insert catheter up to suture wing.Do not use sharp objects to open package as damage to the device may occur.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced." ((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
INTRAVASCULAR THERAPEUTIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6813964
Report Number1317056-2017-00067
Device Sequence Number19349434
Product Code FOZ
UDI-Device IdentifierH965464701
UDI-PublicH965464701
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150407
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberH965464701
Device Lot Number5200461
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1